Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 106, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2013, 10:55 PM CDT for 5 counties in Texas. It was in force for 65 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2013, 10:55 PM CDT (03:55 UTC)
- Expired
- May 10, 2013, 12:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 18 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:00 PM CDT | HAIL 0.5 | 7 W San Marcos, TX | |
| May 9, 11:00 PM CDT | HAIL 0.75 | 3 Nne New Braunfels, TX | HAIL ONE HALF TO THREE QUARTERS OF AN INCH. DENTED CAR. |
| May 9, 11:09 PM CDT | HAIL 1 | 3 Wnw New Braunfels, TX | |
| May 9, 11:13 PM CDT | HAIL 1 | New Braunfels, TX | |
| May 9, 11:15 PM CDT | TSTM WND DMG | 5 Sw San Marcos, TX | POWERLINES BLOWN DOWN |
| May 9, 11:15 PM CDT | HAIL 0.5 | 7 Sse Wimberley, TX | |
| May 9, 11:15 PM CDT | HAIL 0.7 | New Braunfels, TX | |
| May 9, 11:15 PM CDT | HAIL 1 | 2 Nw New Braunfels, TX | |
| May 9, 11:15 PM CDT | HAIL 1 | 2 S New Braunfels, TX | |
| May 9, 11:15 PM CDT | HAIL 1 | 3 Wnw New Braunfels, TX | |
| May 9, 11:23 PM CDT | HAIL 1 | New Braunfels, TX | |
| May 9, 11:24 PM CDT | HAIL 0.88 | 5 E New Braunfels, TX | |
| May 9, 11:25 PM CDT | HAIL 0.7 | 8 N Seguin, TX | |
| May 9, 11:27 PM CDT | HAIL 0.88 | San Marcos, TX | ON SOUTH SIDE OF SAN MARCOS |
| May 9, 11:30 PM CDT | HAIL 0.7 | 2 S New Braunfels, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS54 KEWX 100355 SVREWX TXC029-055-091-187-209-100500- /O.NEW.KEWX.SV.W.0106.130510T0355Z-130510T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1055 PM CDT THU MAY 9 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN BEXAR COUNTY... WEST CENTRAL CALDWELL COUNTY... EASTERN COMAL COUNTY... NORTH CENTRAL GUADALUPE COUNTY... SOUTHERN HAYS COUNTY... * UNTIL MIDNIGHT CDT. * AT 1053 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIMBERLEY TO 9 MILES SOUTHWEST OF CANYON LAKE DAM... AND MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE NEW BRAUNFELS...KYLE...SAN MARCOS...ZORN...MCQUEENEY...UHLAND...MARTINDALE...GERONIMO AND SEGUIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2998 9773 2957 9797 2973 9837 3007 9817 TIME...MOT...LOC 0355Z 294DEG 32KT 2997 9808 2974 9825 $$
5 follow-up statements
451 WWUS54 KEWX 100402 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1102 PM CDT THU MAY 9 2013 TXC029-055-091-187-209-100500- /O.CON.KEWX.SV.W.0106.000000T0000Z-130510T0500Z/ GUADALUPE TX-HAYS TX-CALDWELL TX-BEXAR TX-COMAL TX- 1102 PM CDT THU MAY 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EASTERN COMAL...EXTREME NORTHEASTERN BEXAR...WEST CENTRAL CALDWELL...SOUTHERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES... AT 1058 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO NICKEL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIMBERLEY TO 7 MILES WEST OF NEW BRAUNFELS...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE GRUENE...HUNTER... FREIHEIT...KYLE...SAN MARCOS...ZORN...REDWOOD...MCQUEENEY... REEDVILLE...UHLAND...MARTINDALE...GERONIMO...MAXWELL AND SEGUIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2998 9773 2957 9797 2973 9837 3007 9817 TIME...MOT...LOC 0401Z 294DEG 32KT 2995 9802 2972 9819 $$
837 WWUS54 KEWX 100413 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1113 PM CDT THU MAY 9 2013 TXC029-100422- /O.CAN.KEWX.SV.W.0106.000000T0000Z-130510T0500Z/ BEXAR TX- 1113 PM CDT THU MAY 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BEXAR COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2970 9829 3005 9808 2998 9773 2957 9797 TIME...MOT...LOC 0412Z 294DEG 32KT 2994 9791 2968 9809 $$ TXC055-091-187-209-100500- /O.CON.KEWX.SV.W.0106.000000T0000Z-130510T0500Z/ GUADALUPE TX-HAYS TX-CALDWELL TX-COMAL TX- 1113 PM CDT THU MAY 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EASTERN COMAL...WEST CENTRAL CALDWELL...SOUTHERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES... AT 1107 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF KYLE TO NEW BRAUNFELS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SAN MARCOS TO NEW BRAUNFELS...MOVING SOUTHEAST AT 35 MPH. AT 1109 PM...AN NWS EMPLOYEE REPORTED QUARTER SIZED HAIL 3 MILES WEST OF NEW BRAUNFELS. SOME LOCATIONS IN THE WARNING AREA INCLUDE ZORN...REDWOOD... MCQUEENEY...UHLAND...REEDVILLE...GERONIMO...MARTINDALE...MAXWELL AND SEGUIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2970 9829 3005 9808 2998 9773 2957 9797 TIME...MOT...LOC 0412Z 294DEG 32KT 2994 9791 2968 9809 $$
429 WWUS54 KEWX 100421 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1121 PM CDT THU MAY 9 2013 TXC055-091-187-209-100500- /O.CON.KEWX.SV.W.0106.000000T0000Z-130510T0500Z/ GUADALUPE TX-HAYS TX-CALDWELL TX-COMAL TX- 1121 PM CDT THU MAY 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHEASTERN COMAL...WEST CENTRAL CALDWELL...SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES... AT 1116 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. NUMEROUS REPORTS OF QUARTER SIZED HAIL WERE RECEIVED IN THE NEW BRAUNFELS AREA SINCE 11 PM. RADAR INDICATES THE STRONGEST WINDS WILL OCCUR NEAR AND 10 MILES TO THE NORTH AND SOUTH OF SAN MARCOS THROUGH 1140 PM. AT 1116 PM...THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KYLE TO MCQUEENEY...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SAN MARCOS TO NEW BRAUNFELS...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE REDWOOD...UHLAND... REEDVILLE...GERONIMO...MARTINDALE...MAXWELL AND SEGUIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2968 9823 3004 9803 2998 9773 2957 9797 TIME...MOT...LOC 0419Z 294DEG 33KT 2995 9785 2964 9804 $$
671 WWUS54 KEWX 100430 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1130 PM CDT THU MAY 9 2013 TXC055-091-187-209-100500- /O.CON.KEWX.SV.W.0106.000000T0000Z-130510T0500Z/ GUADALUPE TX-HAYS TX-CALDWELL TX-COMAL TX- 1130 PM CDT THU MAY 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EXTREME EAST CENTRAL COMAL...WEST CENTRAL CALDWELL...SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES... AT 1126 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KYLE TO GERONIMO...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SAN MARCOS TO SEGUIN...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE MAXWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2962 9809 3002 9794 2998 9773 2957 9797 TIME...MOT...LOC 0430Z 293DEG 35KT 2996 9780 2962 9791 $$
221 WWUS54 KEWX 100453 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 PM CDT THU MAY 9 2013 TXC055-091-187-209-100503- /O.EXP.KEWX.SV.W.0106.000000T0000Z-130510T0500Z/ GUADALUPE TX-HAYS TX-CALDWELL TX-COMAL TX- 1153 PM CDT THU MAY 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL COMAL... WEST CENTRAL CALDWELL...SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES WILL EXPIRE AT MIDNIGHT CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2962 9809 3002 9794 2998 9773 2957 9797 TIME...MOT...LOC 0453Z 293DEG 35KT 2987 9756 2953 9767 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:53 PM CDT, 2 minutes earlier.
Area forecast discussion, May 9, 10:53 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1053 PM CDT THU MAY 9 2013 .UPDATE... WE HAVE EXTENDED SEVERE THUNDERSTORM WATCH #152 TO COVER CALDWELL...GUADALUPE AND WILSON COUNTIES. && .PREV DISCUSSION... /ISSUED 942 PM CDT THU MAY 9 2013/ UPDATE... SEVERE THUNDERSTORM WATCH NUMBER 150 FOR BURNET COUNTY HAS BEEN ALLOWED TO EXPIRE AT 9 PM. SEVERE THUNDERSTORM WATCH #152 REMAINS IN EFFECT FOR MUCH OF THE WESTERN HALF OF SOUTH CENTRAL TEXAS. WE HAVE ALSO UPDATED THE FORECAST TO SHOW A HIGHER CHANCE OF RAINFALL ALONG THE I-10 CORRIDOR WEST OF SAN ANTONIO. OTHERWISE... ONLY MINOR CHANGES HAVE BEEN MADE TO THE FORECAST. PREV DISCUSSION... /ISSUED 811 PM CDT THU MAY 9 2013/ UPDATE... WE HAVE UPDATED THE FORECAST FOR THE ISSUANCE OF SEVERE THUNDERSTORM WATCH NUMBER 152...WHICH IS IN EFFECT FOR ROUGHLY THE WESTERN HALF OF SOUTH CENTRAL TEXAS...UNTIL 2 AM CDT. PREV DISCUSSION... /ISSUED 652 PM CDT THU MAY 9 2013/ UPDATE... SEE AVIATION FOR 00Z TAF DISCUSSION. AVIATION... 00Z TAFS ARE SOMEWHAT SIMPLIFIED TO REFLECT TIMING UNCERTAINTIES OF A COMPLICATED PATTERN. OUTFLOW BOUNDARY FROM EARLIER CENTRAL TX CONVECTION HAS PROMPTED LOWER CIGS OVER THE I-35 TERMINALS THAT COULD TEMPORARILY MIX OUT BEFORE REFORMING AS CIGS OF 1-2 KFT THIS EVENING. BY LATE EVENING...CONVECTION UPSTREAM OVER MEXICO AND WEST CENTRAL TEXAS SHOULD HAVE LESS OF AN IMPACT AND ALLOW FOR MORE UNIFORM CLOUD BASES...BUT THE PATTERN ALOFT SHOWS WIND SHEAR CAPABLE OF PRODUCING OVERNIGHT CONVECTION AND SHOWERS. MOST OF THE MODEL DATA SUGGEST MINIMAL OVERNIGHT CONVECTION WITH INTERMITTENT LIGHT SHOWERS THAT SHOULD PROVIDE A MININMAL IMPACT TO CIGS AND VSBYS. TOWARD DAYBREAK...A HANDFUL OF MODELS ARE DEPICTING DESTABILIZATION OVER THE EDWARDS PLATEAU AND EXPANDING THE CHANCE OF SHOWERS AND THUNDERSTORMS EAST INTO THE I-35 CORRIDOR BY NOON. THIS PATTERN WAS ALSO SEEN IN PRIOR MODEL RUNS SO THE TAFS WILL REFLECT THIS SCENARIO FOR ENHANCED CHANCES FOR IFR AND CONVECTIVE WEATHER IMPACTS ON THE METRO CITIES FROM 14-20Z. PREV DISCUSSION... /ISSUED 634 PM CDT THU MAY 9 2013/ UPDATE... SEVERE THUNDERSTORM WATCH #150 FOR WILLIAMSON COUNTY HAS BEEN CANCELLED A LITTLE EARLY. DUE TO THE ONGOING ACTIVITY OVER WEST CENTRAL TEXAS...WE HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH FOR LLANO AND BURNET COUNTIES UNTIL 9 PM CDT. PREV DISCUSSION... /ISSUED 524 PM CDT THU MAY 9 2013/ UPDATE... WE HAVE UPDATED THE FORECAST TO MENTION THE POSSIBILITY OF SEVERE STORMS ACROSS ALL OF SOUTH CENTRAL TEXAS THIS EVENING. THERE ARE SEVERAL DIFFERENT AREAS FOR POTENTIAL STORM DEVELOPMENT. CURRENTLY... SEVERE STORMS ACROSS WEST CENTRAL COULD AFFECT THE HILL COUNTRY BY MID-EVENING. A FEW STORMS ARE ALSO DEVELOPING ALONG THE DRYLINE ACROSS THE EDWARDS PLATEAU. WE ARE ALSO MONITORING STORM DEVELOPMENT OVER THE SERRANIAS DEL BURRO MOUNTAINS...WHICH WILL LIKELY MOVE INTO THE RIO GRANDE PLAINS. PREV DISCUSSION... /ISSUED 302 PM CDT THU MAY 9 2013/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... THIS AFTERNOON THREE CLUSTERS OF THUNDERSTORMS WERE OCCURRING IN AND AROUND SOUTH CENTRAL TEXAS. ONE CLUSTER EAST OF BURNET AND WILLIAMSON COUNTIES INCLUDES AN ACCELERATING BOW ECHO AND IS ASSOCIATED WITH OUTFLOWS FROM THE EARLIER MCS. ANOTHER CLUSTER OVER THE HIGHER ELEVATIONS OF THE SIERRA MADRE WEST OF DEL RIO IS DUE TO STRONG UPSLOPE FLOW AND FINALLY THE CLUSTER BETWEEN SAN ANGELO AND SWEETWATER IS ASSOCIATED WITH THE INTERSECTION OF THE DRY-LINE AND COLD FRONT. ATTM IT APPEARS CONVECTION WILL FIRE THIS AFTERNOON INTO THIS EVENING ON THE OUTFLOW BOUNDARY AS IT SINKS SOUTHWARD ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES. TSTMS OVER NORTHEAST MEXICO WILL ALSO HAVE THE POTENTIAL TO MOVE EASTWARD OFF THE EASTERN SLOPES AND MAINTAIN INTENSITY CROSSING THE RIO GRANDE THIS EVENING. FINALLY THE CONVECTION BETWEEN SWEETWATER AND ABILENE MAY EVOLVE INTO ANOTHER MCS AND TRACK ESE. THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WANING AFTER MIDNIGHT WITH THE LOSS OF HEATING. THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES MAINLY NORTH OF A LINE FROM HARPER TO SAN MARCOS TO SCHULENBURG. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AS A WEAK COLD FRONT SINKS SOUTHWARD PROVIDING SURFACE CONVERGENCE. THERE IS STILL THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON FRIDAY...MAINLY IN THE AFTERNOON AND EVENING DURING PEAK HEATING. LONG TERM (SATURDAY THROUGH THURSDAY)... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY AS THE WEAK AND SHALLOW FRONTAL BOUNDARY SINKS SOUTHWARD ACROSS THE REGION. RAIN CHANCES ARE EXPECTED TO END SATURDAY EVENING AS THE UPPER TROF AXIS MOVES SOUTHWARD INTO DEEP SOUTH TEXAS. THE CUT-OFF LOW OVER NORTHERN MEXICO WILL EJECT TO THE NORTHEAST AS AN OPEN WAVE TUESDAY AND WEDNESDAY OF NEXT WEEK. THIS WILL ONCE AGAIN BRING A SLIGHT CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS. RAINFALL TOTALS TONIGHT THROUGH SATURDAY NIGHT WILL RANGE FROM ONE-HALF INCH ALONG THE RIO GRANDE TO 2 INCHES ACROSS OUR EASTERN COUNTIES. THESE NUMBERS ARE BASIN AVERAGES WHILE POINT TOTALS WILL BE SLIGHTLY HIGHER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 82 64 78 61 / 50 60 50 30 10 AUSTIN BERGSTROM INTL AIRPORT 67 82 63 77 59 / 50 50 50 40 10 NEW BRAUNFELS MUNI AIRPORT 67 83 64 78 60 / 60 50 60 40 10 BURNET MUNI AIRPORT 66 80 61 76 58 / 50 70 40 30 10 DEL RIO INTL AIRPORT 70 90 67 81 63 / 20 30 50 30 20 GEORGETOWN MUNI AIRPORT 66 80 61 77 58 / 50 60 40 30 10 HONDO MUNI AIRPORT 69 85 65 79 60 / 30 40 60 40 10 SAN MARCOS MUNI AIRPORT 67 81 64 77 61 / 60 50 60 40 10 LA GRANGE - FAYETTE REGIONAL 69 83 66 78 62 / 50 50 50 40 10 SAN ANTONIO INTL AIRPORT 69 83 65 78 61 / 40 50 60 40 10 STINSON MUNI AIRPORT 69 84 66 78 62 / 40 50 60 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 9, 5:21 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 PM CDT THU MAY 9 2013 TXZ171>173-183>194-202>209-217>225-228-102230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 521 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS. A SERIES OF WEAK UPPER LEVEL DISTURBANCES ALONG WITH A MOIST AND UNSTABLE AIR MASS AT LOW LEVELS WILL PRODUCE FAVORABLE CONDITIONS FOR STRONG TO SEVERE THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS OF 1-2 INCHES ARE ALSO POSSIBLE FROM THE STRONGER STORMS. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS EXPECTED TO DIMINISH IN THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A WEAK FRIDAY COLD FRONT TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY WITH THE PRIMARY THREAT BEING LARGE HAIL. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR FRIDAY.
In the hours before
Local storm report, May 9, 10:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 8 SW KERRVILLE 29.96N 99.23W
05/09/2013 M0.50 INCH KERR TX AMATEUR RADIO
&&
EVENT NUMBER EWX1300374
CVPLocal storm report, May 9, 10:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 5 NE TWIN SISTERS 30.04N 98.34W
05/09/2013 M0.50 INCH BLANCO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300375
CVPLocal storm report, May 9, 10:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 2 SE BLANCO 30.08N 98.40W
05/09/2013 M0.50 INCH BLANCO TX PUBLIC
&&
EVENT NUMBER EWX1300376
CVPLocal storm report, May 9, 10:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 13 N HARPER 30.48N 99.23W
05/09/2013 M1.25 INCH GILLESPIE TX PUBLIC
0839 PM HAIL 17 NW FREDERICKSBURG 30.44N 99.07W
05/09/2013 M2.75 INCH GILLESPIE TX LAW ENFORCEMENT
BASEBALL SIZED HAIL IN CHERRY SPRING
0900 PM HAIL 10 SW ENCHANTED ROCK ST 30.40N 98.97W
05/09/2013 M1.75 INCH GILLESPIE TX PUBLIC
0906 PM HAIL 10 NW FREDERICKSBURG 30.38N 98.99W
05/09/2013 M1.75 INCH GILLESPIE TX PUBLIC
0906 PM TSTM WND GST 7 NW FREDERICKSBURG 30.34N 98.96W
05/09/2013 E80 MPH GILLESPIE TX BROADCAST MEDIA
TREE BRANCHES DOWN
0910 PM HAIL 4 W FREDERICKSBURG 30.27N 98.94W
05/09/2013 M0.25 INCH GILLESPIE TX BROADCAST MEDIA
0921 PM HAIL 4 NW HARPER 30.34N 99.30W
05/09/2013 M0.70 INCH GILLESPIE TX TRAINED SPOTTER
0923 PM HAIL FREDERICKSBURG 30.27N 98.87W
05/09/2013 M1.00 INCH GILLESPIE TX PUBLIC
0925 PM HAIL 6 NE FREDERICKSBURG 30.32N 98.79W
05/09/2013 M1.75 INCH GILLESPIE TX PUBLIC
0929 PM HAIL 1 NW FREDERICKSBURG 30.28N 98.88W
05/09/2013 M3.00 INCH GILLESPIE TX PUBLIC
0931 PM HAIL FREDERICKSBURG 30.27N 98.87W
05/09/2013 M2.00 INCH GILLESPIE TX TRAINED SPOTTER
0937 PM HAIL 7 NE INGRAM 30.15N 99.15W
05/09/2013 M0.25 INCH GILLESPIE TX PUBLIC
0940 PM HAIL FREDERICKSBURG 30.27N 98.87W
05/09/2013 M1.00 INCH GILLESPIE TX TRAINED SPOTTER
0959 PM HAIL 1 ESE LBJ STATE PARK 30.24N 98.61W
05/09/2013 M1.00 INCH GILLESPIE TX TRAINED SPOTTER
1003 PM HAIL 7 SSE LBJ STATE PARK 30.15N 98.57W
05/09/2013 M1.75 INCH BLANCO TX TRAINED SPOTTER
1011 PM HAIL 7 WNW BLANCO 30.14N 98.52W
05/09/2013 M1.75 INCH BLANCO TX TRAINED SPOTTER
1015 PM HAIL 2 SE BLANCO 30.08N 98.40W
05/09/2013 M0.50 INCH BLANCO TX PUBLIC
1020 PM HAIL BLANCO 30.10N 98.42W
05/09/2013 M0.75 INCH BLANCO TX TRAINED SPOTTER
1020 PM HAIL BLANCO 30.10N 98.42W
05/09/2013 M0.88 INCH BLANCO TX TRAINED SPOTTER
1030 PM HAIL 8 SW KERRVILLE 29.96N 99.23W
05/09/2013 M0.50 INCH KERR TX AMATEUR RADIO
1036 PM HAIL 5 NE TWIN SISTERS 30.04N 98.34W
05/09/2013 M0.50 INCH BLANCO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300356 EWX1300358 EWX1300360 EWX1300357 EWX1300366
EWX1300367 EWX1300359 EWX1300361 EWX1300362 EWX1300371 EWX1300364
EWX1300363 EWX1300365 EWX1300368 EWX1300369 EWX1300370 EWX1300376
EWX1300372 EWX1300373 EWX1300374 EWX1300375
CVPLocal storm report, May 9, 10:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 1 N FREDERICKSBURG 30.28N 98.87W
05/09/2013 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
HAIL COVERED GROUND WITH DRIFTS UP TO 8 INCHES DEEP
&&
EVENT NUMBER EWX1300377
CVPLocal storm report, May 9, 10:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1052 PM CDT THU MAY 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 8 SW KERRVILLE 29.96N 99.23W
05/09/2013 M1.00 INCH KERR TX AMATEUR RADIO
&&
EVENT NUMBER EWX1300378
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:09 PM CDT | Special Weather Statement | EWX | Dimmit | 66 min |
| May 9, 7:32 PM CDT | Special Weather Statement | EWX | Mason | 73 min |
| May 9, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 55 min |
| May 9, 7:55 PM CDT | Special Weather Statement | EWX | Real | 80 min |
| May 9, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 72 min |
| May 9, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 68 min |
| May 9, 8:16 PM CDT | Tornado Warning | EWX | Edwards, Kerr, Real | 44 min |
| May 9, 8:19 PM CDT | Tornado Warning | EWX | Gillespie | 56 min |
| May 9, 8:28 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 9, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Real | 56 min |
| May 9, 9:09 PM CDT | Tornado Warning | EWX | Gillespie | 51 min |
| May 9, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 54 min |
| May 9, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 47 min |
| May 9, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 61 min |
| May 9, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays | 51 min |
| May 9, 11:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| May 9, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 54 min |
| May 10, 12:31 AM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 10, 1:16 AM CDT | Special Weather Statement | EWX | Fayette | 29 min |
| May 10, 3:05 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 25 min |
| May 10, 3:52 AM CDT | Special Weather Statement | EWX | Val Verde | 23 min |
| May 10, 4:23 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 10, 4:24 AM CDT | Special Weather Statement | EWX | Edwards | 51 min |
| May 10, 4:49 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 41 min |
| May 10, 5:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 33 min |
| May 10, 5:59 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr | 46 min |
| May 10, 6:40 AM CDT | Special Weather Statement | EWX | Medina | 50 min |
| May 10, 6:47 AM CDT | Special Weather Statement | EWX | Comal, Hays | 43 min |
| May 10, 7:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 43 min |
| May 10, 7:41 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 49 min |
| May 10, 7:53 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 52 min |
| May 10, 8:30 AM CDT | Special Weather Statement | EWX | Wilson | 45 min |
| May 10, 8:38 AM CDT | Special Weather Statement | EWX | Fayette | 37 min |
| May 10, 8:42 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 48 min |
| May 10, 9:09 AM CDT | Special Weather Statement | EWX | Lavaca | 51 min |
| May 10, 9:14 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 46 min |
| May 10, 9:22 AM CDT | Special Weather Statement | EWX | DeWitt | 38 min |
| May 10, 9:32 AM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| May 10, 1:03 PM CDT | Special Weather Statement | EWX | Gonzales | 42 min |
| May 10, 1:41 PM CDT | Special Weather Statement | EWX | Terrell | 34 min |
| May 10, 1:44 PM CDT | Special Weather Statement | EWX | Lavaca | 46 min |
| May 10, 2:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| May 10, 2:48 PM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| May 10, 3:02 PM CDT | Special Weather Statement | EWX | Val Verde | 58 min |
| May 10, 3:54 PM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 10, 4:07 PM CDT | Special Weather Statement | EWX | Real | 53 min |
| May 10, 4:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 10, 4:46 PM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 10, 4:56 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 10, 5:06 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| May 10, 5:15 PM CDT | Special Weather Statement | EWX | Bandera, Kinney, Uvalde | 45 min |
| May 10, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| May 10, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 62 min |
| May 10, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 52 min |
| May 10, 5:40 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 10, 5:42 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 10, 5:54 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 66 min |
| May 10, 5:59 PM CDT | Special Weather Statement | EWX | Llano | 46 min |
| May 10, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 40 min |
| May 10, 6:07 PM CDT | Special Weather Statement | EWX | Kendall | 53 min |
| May 10, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 48 min |
| May 10, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 44 min |
| May 10, 6:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 67 min |
| May 10, 6:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 57 min |
| May 10, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 51 min |
| May 10, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.